Heavy Rain, Boone
- When
- September 4, 5:10 PM CST to 5:20 PM CST
- Where
- Boone County, Harrison
- Reported by
- Public
- Coordinates
- 36.230, -93.120
It was reported that 1.10 inches of rain fell in 10 minutes.
On the 4th, showers and thunderstorms were focused in northern Arkansas. Heavy rain fell across parts of the area with a few severe storms developing.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
On the 4th, showers and thunderstorms were focused in northern Arkansas. Heavy rain fell across parts of the area with a few severe storms developing. Northern and western counties got more rain during the afternoon and evening hours of the 5th and 6th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 4, 4:38 PM CST, 32 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 538 PM CDT FRI SEP 4 2009 .UPDATE... HAVE MADE A FEW CHANGES TO THE POP AND QPF GRIDS TO INDICATE THE HIGHEST POPS ACROSS THE NORTH. ONLY A FEW OTHER TWEAKS WERE MADE FOR CURRENT CONDITIONS...AND UPDATED GRIDS/ZONES ALREADY SENT. .AVIATION... UPPER LOW MOVING ACROSS SOUTHERN MISSOURI WITH SHORTWAVES MOVING THROUGH THE AREA. MAINLY DIURNAL CONVECTION WILL PREVAIL IN THE NEXT 24 HOURS...WITH ACTIVITY ONGOING ENDING ACROSS THE NORTH BY 02Z. STRATUS WILL DEVELOP OVERNIGHT...ESPECIALLY ACROSS THE NORTHERN SITES...AND WILL SLOWLY LIFT DURING THE MORNING HOURS. HAVE ADDED VCSH AND PROB30 FOR TSRA DURING THE AFTERNOON HOURS SATURDAY. && .PREV DISCUSSION... /ISSUED 248 PM CDT FRI SEP 4 2009/ SHORT TERM...TONIGHT THROUGH MONDAY NIGHT LARGE AREA OF HIGH PRESSURE CONTINUES OVER THE WESTERN U.S. WITH A BROAD LOW LEVEL TROUGH OVER THE EAST. NORTHWEST FLOW CONTINUES ACROSS ARKANSAS. THE HIGH WILL MOVE EAST SOMEWHAT SUNDAY. HOWEVER MOISTURE WILL CONTINUE OVER THE AREA THROUGH THE ENTIRE SHORT TERM. KLZK RADAR SHOWS SCATTERED SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE NORTH AND SOUTH THIS AFTERNOON. ADDITIONAL DEVELOPMENT IS EXPECTED THROUGH THE AFTERNOON...BEFORE DISSIPATING AFTER SUNSET. MODELS ARE IN GOOD AGREEMENT IN THE SHORT TERM PERIOD. MUCH OF THE ENERGY MOVING ACROSS THE AREA TONIGHT AND SATURDAY WILL BE ACROSS NORTH ARKANSAS. THEREFORE WILL KEEP HIGHEST POPS ACROSS THE NORTH...LIKELY TONIGHT AND SATURDAY. MOISTURE CONTINUES ACROSS THE AREA SUNDAY BUT A DECREASE IS NOTICED FOR MONDAY. LOWER RAIN CHANCES ARE EXPECTED BY MONDAY. NEAR NORMAL TEMPERATURES ARE EXPECTED THROUGH THE HOLIDAY WEEKEND. LONG TERM...TUESDAY THROUGH FRIDAY NIGHT BOTH THE GFS AND ECMWF RMN IN GOOD AGREEMENT AT THE START OF THE LONG TERM...WITH NOTED DIFFERENCES BEYOND THIS FCST PD. AN UPPER TROF WL RMN IN PLACE ACRS THE REGION THRU THE MIDDLE PART OF THE WEEK...WITH MAINLY WDLY SCTD DIURNAL CONVECTION EXPECTED. WEAK RDG ALOFT WL BLD BRIEFING INTO THE MID SOUTH BY THU...BUT OPTED TO LEAVE SLGT CHC POPS IN FOR THE AFTN/EVENING HRS FOR CONSISTENCY. A NEW UPR TROF IS PROGGED TO WORK EWD FM THE NRN PLAINS AND THEN TOWARDS THE WRN GREAT LAKES REGION LATE IN THE PD. THE WL ALLOW NWLY FLOW ALOFT TO RETURN TO THE MID SOUTH...ALLOWING A NEW CDFNT FCST TO APCH AR FM THE NW BY FRI. DUE TO LIMITED CONFIDENCE WITH THE MODEL SOLUTIONS FOR LATE NEXT WEEK...DECIDED TO STICK WITH PERSISTENCE REGARDING POPS. TEMPS ARE EXPECTED TO RMN AT OR SLIGHTLY BLW NORMS FOR THIS TIME OF YEAR. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 58
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1255 PM CDT FRI SEP 4 2009 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1255 PM CDT FRI SEP 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UPPER LEVEL STORM SYSTEM WILL CONTINUE TO TRACK EASTWARD ACROSS MISSOURI THROUGH THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT MAINLY THE NORTH HALF OF ARKANSAS THIS AFTERNOON AND EARLY TONIGHT...WITH LESSER RAIN CHANCES EXPECTED FURTHER SOUTH. THE MAIN THREAT WITH THE THUNDERSTORMS WILL BE LOCALIZED FLASH FLOODING...DUE TO HIGH MOISTURE LEVELS IN PLACE AND THE EXPECTED SLOW MOVEMENT OF THE ACTIVITY. AN ISOLATED STRONG OR SEVERE THUNDERSTORM WILL ALSO BE POSSIBLE...WITH HAIL THE MAIN CONCERN. THE SHOWER AND THUNDERSTORM ACTIVITY SHOULD BEGIN TO DIMINISH IN COVERAGE EARLY TONIGHT WITH THE LOSS OF DAYTIME HEATING. HOWEVER... A FEW ISOLATED TO WIDELY SCATTERED SHOWERS WILL BE POSSIBLE OVERNIGHT...AGAIN WITH HEAVY RAINFALL THE MAIN CONCERN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE UPPER LEVEL SYSTEM IS EXPECTED TO STALL OVER THE MID SOUTH THIS WEEKEND...KEEPING SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS IN THE FORECAST. THE COMBINATION OF WEAK WINDS ALOFT AND HIGH LEVELS OF MOISTURE...COULD PRODUCE LOCALIZED FLASH FLOODING. A FEW OF THE THUNDERSTORMS MAY ALSO BECOME STRONG OR SEVERE. HOWEVER...ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. THE SYSTEM IS EXPECTED TO LIFT TO THE NORTH AND WEAKEN MONDAY AND TUESDAY. HOWEVER...A COLD FRONT WILL FOLLOW FROM THE NORTHWEST BY THURSDAY WITH CONTINUED CHANCES FOR PRECIPITATION THROUGH THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 62/44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 506 PM CDT FRI SEP 4 2009 ARZ004-042250- MARION- 506 PM CDT FRI SEP 4 2009 ...SIGNIFICANT WEATHER ALERT FOR MARION COUNTY UNTIL 550 PM CDT... AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PYATT...MOVING EAST AT 20 MPH. THE STORM IS CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS UP TO 40 MPH...DANGEROUS LIGHTNING AND HEAVY RAIN. LOCALIZED PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS WILL BE POSSIBLE. 59
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 520 PM CDT FRI SEP 4 2009 ARZ012-013-042320- NEWTON-SEARCY- 520 PM CDT FRI SEP 4 2009 ...SIGNIFICANT WEATHER ALERT FOR NEWTON AND SEARCY COUNTIES UNTIL 620 PM CDT... AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JASPER...MOVING EAST AT 10 MPH. THE STORM IS CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS UP TO 40 MPH...DANGEROUS LIGHTNING AND HEAVY RAIN. LOCALIZED PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS WILL BE POSSIBLE. 59
The Springfield radar (KSGF), 115 km away, was scanning. The volume nearest the first event began at 23:12 UTC.
2 thunderstorm wind, 1 heavy rain, 1 lightning. Local standard time, as filed.
It was reported that 1.10 inches of rain fell in 10 minutes.
Small trees were broken and limbs were down.
Lightning struck an electric substation just north of Mountain View. Over 2500 customers lost power.
Large tree limbs were down along U.S. Highway 71 south of Wickes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2009Every state in 2009This day in weather historyWarnings in Arkansas, September 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 189633, 192376, 192377, 192378.